Hail, Bee
- When
- May 27, 10:35 PM CST to 10:50 PM CST
- Where
- Bee County, Normanna
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.530, -97.780
Quarter sized hail fell in Normanna.
An upper level disturbance moved southeast out of the Hill Country during the evening hours on the 27th, around a deep upper low over the Arklatex region. A severe storm moved southeast into Bee County late in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An upper level disturbance moved southeast out of the Hill Country during the evening hours on the 27th, around a deep upper low over the Arklatex region. A severe storm moved southeast into Bee County late in the evening. The storm produced hail and wind damage in the northern and central parts of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 27, 7:47 PM CST, 2 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Corpus Christi TX 847 PM CDT Wed May 27 2020 .DISCUSSION... The main headlines with this update: - SPC expanded the Enhanced Risk into the northern portions of the Victoria Crossroads. - The Slight Risk now extends from a Port Lavaca to Tilden line. Went ahead and increased POPs this evening across the Victoria Crossroads. Several of the hi- res models bring the line of storms across South-Central Texas towards our CWA but dissipate the line before it makes it into the Victoria Crossroads. With that said, they haven't been picking up on the activity further west across the Hill Country which may make it here. The latest Warn- on- Forecast System run brings the line into the Victoria Crossroads, while weakening it some, over the next few hours which adds confidence to the increased threat of strong to severe storms this evening. && .PREV DISCUSSION... /Issued 630 PM CDT Wed May 27 2020/ DISCUSSION... Update for 00Z Aviation. AVIATION... Thunderstorms have been ongoing this afternoon to the north and northeast of the region. Hi-res guidance continues to weaken the storms before nearing VCT this evening. Therefore, haven't introduced VCTS/TS into the TAFs just yet. Will continue to monitor trends over the next few hours and make any amendments as needed. Otherwise, VFR conditions will prevail this evening. There will be a small window around sunrise tomorrow where a mixture of MVFR/IFR ceilings build in. Winds will be gusty at times late tonight, mainly at COT and LRD as a 25-30 knot H9 LLJ noses into the region. A surface boundary will approach the region late in the period. Winds will turn to the north but will remain light. Showers and storms will be possible along the front but didn't include in the TAF at this time due to low confidence in areal coverage. PREV DISCUSSION... /Issued 348 PM CDT Wed May 27 2020/ SHORT TERM... Today was a warm day with temperatures reaching the upper 80s and lower 90s with heat indices in the upper 90s and lower 100s with mostly sunny conditions. A couple of Hi-Res models are hinting at the possibility of isolated showers and thunderstorms across the Victoria Crossroads caused by the tail end associated with the activity in Central Texas. With this mornings sounding showing limited moisture (PWATS around 1 inch) and a modest cap decided to go with just minimal PoPs as confidence is low that the activity will reach our CWA. Temperatures will remain mild tonight with temperatures in the lower to mid 70s across the area. Warmer temperatures will return tomorrow with the majority of the area in the lower to mid 90s with the exception being coastal locations in the upper 80s. Tomorrow will be mostly cloudy as a shortwave trough with an associated front makes its way down Central Texas into South Texas which will increase our rain chances. The best chances for rain will be tomorrow evening into tomorrow night, however, isolated showers and thunderstorms can't be ruled out during the afternoon hours, mainly across the Coastal Bend. LONG TERM (Friday through Wednesday)... The extended period begins with an upper trough with an axis from the Great Lakes down through the lower Mississippi Valley then back across East Texas, and a nearly stationary upper ridge over the southwest CONUS. As the trough drifts toward the Atlantic coast, one last significant shortwave will rotate through the base, pushing a weak boundary into the region. This will keep isolated to scattered showers and thunderstorms in our forecast through Friday before tapering off to just isolated activity Friday night and Saturday. Medium range models are consistent in amplifying the upper ridge through the rest of the week. The ECMWF maintains the ridge axis west of us, while the GFS moves the ridge axis out into the Plains by the middle of next week. In either case, elevated moisture pooled near the decaying surface boundary may be enough to produce an isolated thunderstorm over the Rio Grande Plains on Monday, but expect better chances to remain further south. Dry weather will continue through the week as the upper ridge becomes more of an influence on our weather. Persistent easterly flow early next week may favor an increased rip current risk, and possibly minor tidal overflow in and around high tide. MARINE... A weak to moderate southeast wind will continue tonight and into tomorrow, with winds briefly reaching moderate levels for a couple of hours tonight. Winds will begin to subside tomorrow night, becoming weak with the approaching boundary and shifting from the northeast late tomorrow night. Rain chances will be low tonight, however, rain chances will increase tomorrow into Friday as the disturbance reaches our area. A weak frontal boundary will approach the region Thursday night and Friday before stalling, with weak to moderate northerly flow. Isolated to scattered showers and thunderstorms will be possible with the boundary through Saturday. Drier conditions and weak to moderate easterly flow will remain into next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 89 74 88 71 / 10 20 30 30 20 Victoria 70 89 70 89 68 / 30 30 20 20 10 Laredo 74 94 73 87 71 / 10 20 50 40 10 Alice 71 93 73 90 70 / 10 20 40 30 20 Rockport 77 88 76 89 74 / 20 20 20 30 20 Cotulla 72 94 72 92 69 / 10 20 40 20 10 Kingsville 72 92 74 89 70 / 10 20 40 40 20 Navy Corpus 77 86 76 86 75 / 10 20 30 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TC/95...SHORT TERM
Hazardous Weather Outlook National Weather Service Corpus Christi TX 827 PM CDT Wed May 27 2020 TXZ229>234-239>247-342>347-442-443-447-290130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 827 PM CDT Wed May 27 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Isolated thunderstorms may develop tonight across the Victoria Crossroads, with additional storms possible after midnight from the Brush Country to the Coastal Plains. Some strong thunderstorms may develop at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms possible Thursday through Saturday, with better chances Thursday night and Friday due to an approaching weak frontal boundary. Locally heavy rainfall possible Thursday night. Isolated thunderstorms then possible Monday and Tuesday. A few strong to possibly severe storms Thursday and Thursday night with strong winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-290130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 827 PM CDT Wed May 27 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms possible Thursday through Saturday, with better chances Thursday night and Friday due to an approaching weak frontal boundary. Isolated thunderstorms then possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
Special Weather Statement
National Weather Service Corpus Christi TX
1022 PM CDT Wed May 27 2020
TXZ234-280345-
Victoria-
1022 PM CDT Wed May 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VICTORIA COUNTY...
At 1021 PM CDT, a strong thunderstorm was located near Thomaston, or
9 miles east of Cuero, moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fordtran, Salem and Nursery.
LAT...LON 2906 9694 2902 9683 2899 9682 2884 9709
2896 9718 2910 9698
TIME...MOT...LOC 0321Z 316DEG 26KT 2907 9712
TMTThe Corpus Christi radar (KCRP), 87 km away, was scanning. The volume nearest the first event began at 04:34 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter sized hail fell in Normanna.
Trees were uprooted and carports were damaged across the northwest part of Beeville. Beall's Department store sustained roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 893007, 893006.